68422members
359958posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Adcal-D

9 REPLIES 9
Highlighted
Member

Re: Adcal-D

Thank you Kinden and everyone else who responded. Appreciate it. I will mention it at my next Onc appointment next week, and might have a chat with Holland and Barrett later when I go to get my vit c tablets. 

Thanks again xx

Highlighted
Member

Re: Adcal-D

I take Calceos which is prescribed by my onc team, I think it is calcium and vit D.

Good to read about the positive effect of Vit D on Covid, didn’t know that

Kinden x

Highlighted
Member

Re: Adcal-D

Agree, all the various people I’ve seen since getting my diagnosis, nutritionists, Chris Woollams, my GP, pharmacy friend, to name a few, have all recommended I take D3. Think there’s more research now going on re COVID due to the early results. 

Highlighted
Member

Re: Adcal-D

Yep, people with good Vitamin D levels have been shown to recover more quickly from COVID. Interestingly enough mine was low when tested and I was also being investigated for irregular heart rate and chest pains. Since taking Vitamin D3, both symptoms have virtually gone. Could be a coincidence of course? I

Highlighted
Community Champion

Re: Adcal-D

Hi

I haven’t taken Adcal for years and my calcium levels are always slap bang in the middle range. I do have a calcium rich diet I suppose. I hated the tablets when 1st prescribed and went onto the soluble ones but as has been said, that drink was not very nice either. My oncologist has stopped prescribing the tablets for me many years ago. I should be taking a vitamin D supplement I expect as there are other health benefits as well as for cancer.

Nicky x

Highlighted
Member

Re: Adcal-D

Just to add, I do take a D3 supplement too.

Highlighted
Member

Re: Adcal-D

I’ve been told by two pharmacists that Adcal has the same elements as chalk. Even though I didn’t have a problem taking Adcal, one who is also a friend, suggested taking my own. I discussed this with my oncologist who didn’t have a problem with that. It’s now five years since I was diagnosed straight to stage 4, I only took Adcal for three months, and I’ve never had any issue with my calcium levels. The one I take is derived from seaweed.

Highlighted
Community Champion

Re: Adcal-D

Hiya,

I also sometimes feel a bit icky after I have taken these.  I have tried a couple of different brands - I started off with Adcal D3 which were like a fruit flavour and seemed a bit of a thicker tablet with a chalky texture.  These seemed ok.  Then my GP surgery decided to change them without telling me to Evacal brand, which are thinner tablets but much more crystalline and crunchy in texture.  I think I was getting on ok with those but they were cutting my mouth a bit due to the rough texture so I asked to swap back to Adcal.

I'm really interested to hear that both of your calcium levels have been ok despite not taking the tablets!  I queried this with my GP because 1500mg of calcium twice a day seems like an awful lot.  However I must need them because my calcium levels are always just on the right side of ok so I wasn't sure whether to risk stopping them or just taking one tablet a day.  I think even a multivitamin would be more preferable to these!  I'm currently trying to find alternatives but it seems like most other calcium supplements don't come in such high doses.

Highlighted
Member

Re: Adcal-D

Hi Paris

I also had same problems with Adcal and they really irritated my stomach also. In the end I just took Vitamin D3, which I still take although I am not on active treatment and I try to eat as rich a calcium diet as possible. Not had any problems with my calcium levels so far so keeping fingers crossed. 

Highlighted
Member

Adcal-D

Hi everyone. Does anyone else feel nauseous after taking these tablets? I have to take 2 per day( 1 on the morning and 1 in the evening,). After about 15 minutes of taking them I feel really sick. I don't take them regularly now due to this but my calcium and vit d levels are always OK and in range. Just wondered if anyone else experiences this and been given an alternative? I did get the drink to take at first but that was even worse! 

Thanks xx